Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Chest pain on drinking liquids, anxiety, stress, family problems. Causes for chest pain?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have recently been having pain in my chest whenver I drink liquid and I am just wondering if it is anxiety because my family has been going through a lot of stress or something else
Posted Mon, 16 Apr 2012 in Anxiety and Stress
Answered by Dr. Hema Yadav 1 hour later

Thanks for posting your query.

Sure there are many ways in which stress and anxiety can present itself on our body.

Pain on ingestion of liquid usually indicates esophageal problem like spasm, or stricture.

In females it can occur due to stress, anemia, or any other gastrointestinal problem like hyperacidity, esophageal achalasia etc.

The best way to diagnose would be to visit a Gastroenterologist who can examine you, order some tests like barium meal x-ray, ultrasound or endoscopy and come to an exact diagnosis.

But before that I would advise you try the following measures, if pain persists despite these then seek prompt consultation.

1. Avoid stress or practice relaxation techniques like XXXXXXX breathing, yoga or meditation
2. Avoid spicy food, alcohol, and smoking and take an antacid daily for few days
3. Increase your water intake; take small quantities at a time
4. If you are on any medicine or have high blood pressure or Diabetes in family get yourself checked by your physician.

You may wait for a week but not more than that, please do not hesitate to consult your doctor immediately if the pain increases or you develop new symptoms

Hope I have answered your query. Please accept my answer if you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor